CSN Login
Members Online: 26

Back/Neck pain from Neulasta andor Chemo

darcynovick
Posts: 1
Joined: Jul 2011

Hi,
This is my first time posting - I'm hoping someone can help me. I finished chemo 6/15/11. I got chemo every other Wednesday. 24 hours after chemo I had to give myself a shot of Neulasta. Every Friday I had back pain. Now it's 3 months later and my back, neck and shoulders are killing me. I try to walk and do light exercise, but that makes it worse. The doctors say it's not related to the Neulasta, but I think it is. Is anyone having these problems? I took a Claritin yesterday, but it didn't do anything so I went back to Vicoden! It's driving me crazy - I am in pain EVERY day! HELP ME PLEASE - GOING NUTS HERE! Gaining weight since I can't exercise and now getting depressed because of the weight gain. I am so miserable! Darcy

MAJW
Posts: 2515
Joined: May 2009

That you're dealing with this...I have to agree with your physician...I doubt it is from the Neulasta...Neulasta would long be out of your system by now...I won't go into a long story about what I'm dealing with right now...a recurrence of bc...but for 3 months I was on Cumadin, to prevent a blood clot...I also was experiencing severe pain in both breasts, shoulder and chest due to clavicle lymph nodes pressing on nerves and a blood vessel that returns blood to the heart......was not allowed to take any type of ibuprofen, Advil, etc....only vicoden...it only took the edge off....FINALLY taken off the Cumadin last week and now taking 800 mg of ibuprofen 3 times a day...pain is now VERY well managed! I have pain free days now....Ibuprofen is an anti inflammatory...Vicadin is simply a pain reliever.....does nothing for inflammation...so....you may want to give that a try, if you can take ibuprofen....mine is prescription strength..but over the counter each one is 200 mg.

I understand constant pain....I, too, thought I would lose my mind with the pain...I hope you can find some relief....if your oncologist can't offer you any other options, perhaps, you should see your primary care physician....this maybe something totally unrelated to your cancer diagnosis...are you on any type of hormone therapy, Tamoxifen, etc? If so I understand most women experience weight gain with those....

Wishing you pain free days...
Hugs, Nancy

NJMom10
Posts: 176
Joined: Oct 2010

Darcy,
I've been having the same problem although I don't think the pain is as bad as yours. Been having pain in my back, neck and shoulders for months now...finished chemo 2/1/11 and radiation 6/8/11. I remember reading once that arthritis pain can be alleviated by chemo but will come back with a vengeance after chemo. I am pursuing the solution to this pain along this line of thinking. I, too, have been having a hard time getting to the gym and as a result have gained almost 25 lbs which, of course, makes it all worse! I will try to post what I find out. I have an appointment with an orthopedist later this month.
Take care, Barbara

ms.sunshine
Posts: 710
Joined: Mar 2010

Throughout treatments I went to a chiropractor. He helped me alot. Also you can try massages, heating pad, ice packs. Take meds to help you relax, and get a good nights sleep. You may have pain due to not sleeping, resting, and your muscles are in knots. You are stressed out.
I hope you get some relief soon

Dobielynn
Posts: 17
Joined: Dec 2007

I also took Neulasta after chemo and I ached after getting the shot. However, the pain did not continue after the treatment. If your cancer Doctor has checked out your back and said everything was clear. I agree with the other written try a massage to loosen those muscles. Or, meditation.

Claritin is for allergies it's not for pain relief. You might want to try a anti-inflamation med like mortin or something like that. The more you move around the better your back will feel. Start a little at a time.

Good luck.... I understand your pain. But, hang in there...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network